MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER SODIUM HEPARINN (NH) 158 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER SODIUM HEPARINN (NH) 158 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367874
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer¿ sodium heparinn (nh) 158 usp units blood collection tubes, the device experienced sample leakage.This event occurred four times.The following information was provided by the initial reporter.The customer stated: hello, we experienced whole blood leaking out of plastic sodium heparin tubes during air transport.What is the issue you experienced? 4 tubes from this lot were shipped in the same shipment and leaking of blood contents was seen after air transport.
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples or photos for investigation.Therefore, one hundred (100) retention samples from bd inventory were evaluated by visual examination and no issues were observed relating to leakage as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode of leakage.Bd was not able to identify a root cause for the indicated failure mode.
 
Event or Problem Description
It was reported when using the bd vacutainer® sodium "heparin" (nh) 158 usp units blood collection tubes, the device experienced sample leakage.This event occurred four times.The following information was provided by the initial reporter.The customer stated: hello, we experienced whole blood leaking out of plastic sodium heparin tubes during air transport.What is the issue you experienced? 4 tubes from this lot were shipped in the same shipment and leaking of blood contents was seen after air transport.

Brand Name
BD VACUTAINER SODIUM HEPARINN (NH) 158 USP UNITS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key12277422
Report Number1917413-2021-00702
Device Sequence Number16922344
Product Code JKA
UDI-Device Identifier50382903678742
UDI-Public50382903678742
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K944566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2022
Device Model Number367874
Device Catalogue Number367874
Device Lot Number0258335
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1